Alert archive / Kansas / Flash Flood Warnings in 2006
Flash Flood Warning 84, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 12, 2006, 1:08 AM CDT for Bourbon County, Kansas; Vernon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2006, 1:08 AM CDT (06:08 UTC)
- Expired
- Jul 12, 2006, 7:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 120610 FFWSGF KSC011-MOC217-121215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 108 AM CDT WED JUL 12 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BOURBON COUNTY IN SOUTHEAST KANSAS. VERNON COUNTY IN WEST CENTRAL MISSOURI. * UNTIL 715 AM CDT * AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIONTOWN...REDFIELD...FULTON...FORT SCOTT...WALKER AND NEVADA HEAVY RAINFALL AMOUNTS UP TO THREE INCHES WILL BE LIKELY THROUGH 3 AM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3768 9505 3765 9414 3799 9412 3801 9505 $$ FOSTER
2 follow-up statements
000 WGUS73 KSGF 120835 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 335 AM CDT WED JUL 12 2006 KSC011-MOC217-121215- BOURBON KS-VERNON MO- 335 AM CDT WED JUL 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR VERNON AND BOURBON COUNTIES... AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL HAD DIMINISHED ACROSS THE WARNED AREA...ALTHOUGH SCATTERED SHOWERS LINGERED. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF ONE TO TWO INCHES ACROSS MUCH OF VERNON AND BOURBON COUNTIES SINCE MIDNIGHT WITH LOCALLY HEAVIER AMOUNTS NEAR 3 INCHES. RUNOFF FROM THE EXCESSIVE RAINFALL WILL CAUSE FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS...AND OTHER FLOOD PRONE AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. LAT...LON 3768 9505 3765 9414 3799 9412 3801 9505 $$ FOSTER
000 WGUS73 KSGF 121123 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 620 AM CDT WED JUL 12 2006 KSC011-MOC217-121130- BOURBON KS-VERNON MO- 620 AM CDT WED JUL 12 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR VERNON AND BOURBON COUNTIES... RUNOFF FROM THE HEAVY RAIN THAT AFFECTED THE WARNED AREA OVERNIGHT HAS SUBSIDED...AND LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NO FLOODING IN THE WARNED AREA. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. IF FLOODING WAS OBSERVED...REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL FORWARD YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3768 9505 3765 9414 3799 9412 3801 9505 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 9:38 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 11, 9:38 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 938 PM CDT TUE JUL 11 2006 .DISCUSSION... ANOTHER COMPLEX WEATHER PATTERN SETTING UP FOR THE OVERNIGHT PERIOD. ACTIVITY ACROSS MY CWFA HAS BECOME MORE SCATTERED IN NATURE AND CONFINED TO FAR NORTHERN AND EASTERN ZONES. A VERY MOIST ATMOSPHERE REMAINS IN PLACE AND IMPRESSIVE RAIN RATES CONTINUED EARLIER THIS EVENING. AN OBSERVER IN WEBSTER COUNTY WAS SIDESWIPED BY A THUNDERSTORM...MEASURING NEARLY ONE HALF INCH OF RAIN IN 8 MINUTES...ALL THE WHILE THE SUN REMAINED VISIBLE. IT IS THIS MOIST AIRMASS THAT WILL KEEP THE AREA PRIMED FOR POTENTIALLY HEAVY RAINFALL. AT THIS TIME...THE DISTRIBUTION OF INSTABILITY BY FAR FAVORS THE WESTERN HALF OF THE CWFA. LIS ARE STILL IN THE -2 TO -4 RANGE AND MLCAPE IS AROUND 1500 J/KG. OVER THE EASTERN OZARKS INSTABILITY IS MUCH LOWER AS THIS AREA WAS WORKED OVER DURING THE DAY. LIS ARE -2 OR LESS AND MLCAPE IS AROUND 250 J/KG. A BROKEN AREA OF SHOWERS AND THUNDERSTORMS CONTINUE OVER EASTERN KANSAS. THE MOST INTENSE OF THIS ACTIVITY IS DIVING SOUTHWARD INTO OKLAHOMA...HOWEVER ADDITIONAL CELLS CONTINUALLY DEVELOP AHEAD OF YET ANOTHER UPPER LEVEL DISTURBANCE MOVING THROUGH EASTERN KS AND WESTERN MO. OTHER STORMS CONTINUE TO MOVE EAST ALONG AND JUST SOUTH OF THE MO/ARK BORDER. GIVEN INSTABILITY DISTRIBUTION AND JUXTAPOSITION TO ONGOING CLUSTERS OF SHRA/TSRA AM FAVORING THE WESTERN HALF OF THE CWFA FOR MORE RAINFALL TONIGHT. WITH ANOTHER MODEST 25-30KT LLJ EXPECTED AGAIN TONIGHT MORE ACTIVITY IS EXPECTED OVER EASTERN PORTIONS OF THE FA...BUT NOT UNTIL LATER TONIGHT. WILL UPDATE THE FORECAST TO ORIENT HIGHEST POPS OVER SE KS AND W MO...SLIGHTLY LOWER OVER CENTRAL/S CENTRAL MO. THE FLASH FLOOD WATCH IS SCHEDULED TO EXPIRE AT 10 PM AND WILL ALLOW THIS TO OCCUR. AREAS THAT HAVE RECEIVED HEAVY RAINFALL OVER THE PAST 12 HOURS ARE ALREADY UNDER A BEVY OF WARNINGS THROUGH WEDNESDAY MORNING. GRIDS/PRODUCTS TO BE SENT SHORTLY. GAGAN && .PREV DISCUSSION.../209 PM CDT TUE JUL 11/ IN THE SHORT TERM...GOING POP AND WEATHER GRIDS LOOK IN GOOD SHAPE SO MADE ONLY MINOR TWEAKS. SHOULD SEE PRECIP INCREASE IN COVERAGE AFTER NOON AS THE FIRST IN A SERIES OF MCVS OVER OKLAHOMA AND MISSOURI MOVES ACROSS SOUTHERN AND CENTRAL MISSOURI. VORTICITY MAX ASSOCIATED WITH 500MB TROUGH WILL COINCIDE WITH THIS TO ENHANCE CONVECTION. LLJ OF 10-25KTS NOT MUCH TO WORK WITH BUT ISENTROPIC LIFT EFFECT NOTED ON 310K SURFACE WILL PROVIDE ADDITIONAL SUPPORT ESPECIALLY IN CENTRAL AND SOUTH CENTRAL MISSOURI. THE AIRMASS OVER THE OZARKS REMAINS VERY MOIST WITH THE 12Z SGF SOUNDING DEPICTING PRECIPITABLE WATER VALUES NEAR 1.9 INCHES. WATER VAPOR AND UPPER AIR ANALYSIS SHOWS A SHORTWAVE CONTINUING TO MAKE ITS WAY ACROSS THE PLAINS. A SURFACE FRONT REMAINS STRETCHED FROM IOWA INTO OKLAHOMA. WITH THE LARGE AMOUNTS OF RAINFALL THAT HAS OCCURRED OVER THE LAST 24 HOURS...HAVE PUT THE MENTION OF PATCHY FOG IN THE GRIDS. WHILE MOST AREAS SHOULD REMAIN ABOVE 5SM VISIBILITY SOME LOCATIONS COULD SEE LOWER VISIBILITIES. UPPER LEVEL SHORT WAVE REMAINS IN THE CENTER OF THE COUNTRY THROUGH MID WEEK AS WESTERN RIDGE BEGINS TO FLATTEN OUT AND SOUTHWESTERN HIGH RETREATS TO THE WEST. THIS WILL KEEP THE REGION RATHER ACTIVE INTO THURSDAY AS SEVERAL SHORTWAVES RIDE THE UPPER PATTERN INTO THE CENTRAL U.S. AND INTERACT WITH THE MOIST AIRMASS THAT WILL REMAIN IN PLACE. HATCH EXTENDED PERIOD REMAINS UNCHANGED TO PREVIOUS FORECAST WITH TEMPERATURES SLOWLY RISING TO NEAR OR ABOVE NORMAL CONDITIONS FOR EARLY/MID JULY. THIS BASICALLY MEANS THAT THE HEAT AND HUMIDITY WILL CONTINUE AND POSSIBLY BECOME MORE UNCOMFORTABLE BY THIS WEEKEND. PRECIPITATION CHANCES REMAIN LOW BUT DUE TO THE AMOUNT OF INSTABILITY AND NEARLY NO CAP IN PLACE AS 85/70H TEMPERATURES REMAIN IN CHECK...AFTERNOON/EVENING THUNDERSTORMS WILL BE POSSIBLE. HOWEVER...THERE REMAINS NO FOCUS FOR ORGANIZED CONVECTION TO FORM AT THIS TIME. THEREFORE...KEPT 13/20 PERCENT CHANCES OF RAINFALL FOR THIS WEEKEND AND EARLY NEXT WEEK. DGEX REMAINS ONE OF THE OUTLIERS AS IT TRIES TO BEGIN A COLD FRONT ACROSS THE REGION OVER THE WEEKEND. HPC HAS DOWNPLAYED THIS SCENARIO...BUT THE OVERALL MEAN OF THE ENSEMBLES AND TRENDS DO SUGGEST A WEAKENING TREND OF THE RIDGE ACROSS THE CENTRAL U.S. WITH A BROAD TROUGH DEVELOPING ACROSS THE GREAT LAKES. LATER SHIFTS WILL NEED TO PAY CLOSE ATTENTION OF HOW THIS LONG WAVE TROUGH DEVELOPS AND IF WE GET A BREAK IN THE HEAT NEXT WEEK... JLT && .AVIATION... FOR THE 18Z TAFS...WEATHER AROUND BOTH TAF SITES WILL INCLUDE SHOWERS AND THUNDERSTORMS WITH MVFR CEILINGS. SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF THE TAF SITES THROUGH 05Z. CEILINGS WILL IMPROVE BRIEFLY AROUND MIDNIGHT BEFORE THE NEXT SYSTEM MAKES ITS WAY INTO THE REGION RETURNING MVFR CONDITIONS TO THE AREA. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE THE HEAVY RAIN AND POSSIBLY SOME STRONGER WIND GUSTS. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH FOR SOUTH CENTRAL MISSOURI EXPIRES AT 10 PM. KS...NONE. WFO SGF
Hazardous weather outlook, Jul 11, 8:20 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 820 PM CDT TUE JUL 11 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 820 PM CDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND ISOLATED WIND GUSTS TO 45 MPH. HEAVY RAINFALL RATES OF ONE TO TWO INCHES PER HOUR COULD LEAD TO FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DISCUSSION: A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION AND INTERACT WITH A VERY MOIST AIRMASS IN PLACE ACROSS THE OZARKS THROUGH THE OVERNIGHT HOURS. CLUSTERS OF THUNDERSTORMS WILL DEVELOP AND PUSH ACROSS SOUTHEAST KANSAS AND MISSOURI OZARKS PRODUCING VERY HEAVY RAINFALL. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. IN ADDITION...A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE CHANCE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE WEDNESDAY AND THURSDAY. THE RISK OF SEVERE WEATHER WILL BE LOW. HEAT INDICES WILL APPROACH...OR EXCEED 100 DEGREES ACROSS PORTIONS OF THE OUTLOOK AREA BY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT. HOWEVER SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO RELAY RAINFALL AMOUNTS AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH/GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:13 PM CDT | Flash Flood Warning | SGF | Wright | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2006Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.